Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Apr 4, 2018, 3:21 AM CDT for Jim Hogg County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 3:21 AM CDT (08:21 UTC)
- Expired
- Apr 4, 2018, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Corpus Christi, TX
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 154 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2333 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted.
540 WWUS84 KCRP 040821 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 321 AM CDT WED APR 4 2018 TXZ239-040845- Webb- 321 AM CDT WED APR 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY... At 320 AM CDT, a strong thunderstorm was located 9 miles south of Mirando City, or 20 miles west of Hebbronville, moving east at 25 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Mirando City and Bruni. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2727 9912 2742 9910 2750 9880 2727 9880 TIME...MOT...LOC 0820Z 278DEG 24KT 2731 9902 $$ 87
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Apr 4, 1:07 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 4, 1:07 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
107 AM CDT Wed Apr 4 2018
.DISCUSSION...
Note Aviation Discussion below corresponding to the 06z TAFs.
&&
.AVIATION...
Expect predominate MVFR conditions to develop overnight then
persist through Wednesday afternoon. Moderate/Breezy north wind
expected to develop overnight. Breezy/Windy conditions expected
Wednesday morning, mainly over the Coastal Bend. Wind will
transition to light/moderate by late Wednesday afternoon/evening.
&&
.PREVIOUS DISCUSSION... /Issued 846 PM CDT Tue Apr 3 2018/
DISCUSSION...
Just made a few changes to the grids given the current situation
and trends. Shorter term models are going a tad slower with the
front, which means the rain chances near the coast may bleed into
the 06Z-10Z time frame. As a result, did adjust the POPs for
tonight to account for this. Latest HRRR (which at times can be
over-doing rain chances) is still showing some convection as the
boundary moves down. Thus, did not want to lower or adjust POPs
too much, although it appears that (based on the 1 km
reflectivity) it is hinting more at scattered convection. Could
still not rule out a strong storm or two Victoria area and NE
coastal counties. Any good convection heading toward the gulf may
require a SMW as the winds will be elevated with any convection
along the front. Adjusted temperatures and dew points to fit
better with observations and current trends (brought the Forecast
Monitor to green at least for now).
Finally, will monitor for possible Wind Advisory for the coastal
areas as winds have the potential to gust to 40 mph or more for an
hour or two. Want to see the new meso-models before pulling the
trigger on that.
Products have been updated.
MARINE...
Sustained winds behind front are expected to be below 30 knots but
could have some gusts to 35-40 knots along fropa. At this time,
since surrounding areas are keeping SCA conditions will not pull
the trigger on any gale conditions at this time, but we could have
some gusts 35 knots or so with the front. Will monitor.
PREVIOUS DISCUSSION... /Issued 638 PM CDT Tue Apr 3 2018/
DISCUSSION...
See .AVIATION discussion for the 00Z TAFs.
AVIATION...
Main issue is the timing of the front and the possible convection
with it, then how strong the winds will be behind it. Do have
TEMPO TSRA for the thunder at all but KLRD, where not very likely
to happen there. TEMPO group is associated with the timing of the
front, expected sometime around 03Z at KVCT, and 05Z-06Z at the
other three terminals. Winds will be NNE with increasing winds
likely above 20 kts sustained at eastern terminals. Will likely
have some MVFR conditions with the front at the eastern terminals
as well, with MVFR likely continuing after 12Z at KCRP (but
improving AOA 18Z), but improving before that at the other
terminals. Winds will remain elevated and gusty but diminish
during the afternoon, lastly as usual at KCRP with gusty winds
continuing through most of the afternoon with the NE flow from the
bays.
PREVIOUS DISCUSSION... /Issued 407 PM CDT Tue Apr 3 2018/
SHORT TERM (Tonight through Wednesday night)...
A strong cold front positioned across Central Texas will continue
on its southward track into the region tonight as an upper level
trough digs into the Central Plains. Although the region has been
fairly capped this afternoon, anticipate the cap to begin to
erode late this afternoon into this evening as the front
approaches and a series of shortwaves moves out from northern
Mexico and across the region. Hi-res models continue to indicate
that our CWA will be more on the tail end of the stronger
developing convection, and will continue with the highest PoPs
across the northern Coastal Bend into the Victoria Crossroads.
Given MUCAPE values still around 2000 to 2500 J/kg this evening,
forcing from the front, and the upper level support overhead,
some strong storms will be possible. Widespread severe storms are
not anticipated, but an isolated severe storm cannot be ruled out,
especially across northeast portions of the Victoria Crossroads
where SPC has outlined a Slight Risk. The majority of convection
will move through generally before midnight, with some scattered
storms lingering a bit longer into the early morning hours.
Breezy to windy north winds can be anticipated to develop across
South Texas and the Middle Texas Coastal Waters during the early
morning hours. A Small Craft Advisory is already in effect for
early Wednesday morning through the afternoon. Strong gusts will
be possible overland, especially along the coastal areas late
tonight through the early morning. Winds will gradually relax
through the day on Wednesday.
Much cooler air will filter into the region tonight, with lows in
the mid 50s to low 60s. Tomorrow will be much cooler, with highs
struggling to get into the low 70s during the afternoon. Similar
temperatures will then redevelop tomorrow night.
LONG TERM...
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 61 79 70 86 70 / 10 20 10 10 10
Victoria 53 79 68 83 64 / 10 20 10 20 20
Laredo 60 82 68 92 68 / 10 0 10 0 10
Alice 58 81 68 90 68 / 10 20 10 10 10
Rockport 63 77 71 82 69 / 10 20 10 10 10
Cotulla 57 81 67 90 65 / 10 0 10 10 10
Kingsville 59 81 69 88 69 / 10 20 10 10 10
Navy Corpus 65 78 72 83 71 / 10 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 1 PM CDT this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
&&
WC/87...AVIATIONHazardous weather outlook, Apr 3, 5:21 AM CDT, 22 hours before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 521 AM CDT Tue Apr 3 2018 TXZ229>234-239>247-041030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 521 AM CDT Tue Apr 3 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Moderate Risk of Dangerous Rip Currents along the gulf-facing beaches of the Middle Texas Coast. Scattered thunderstorms are expected to develop tonight as a cold front pushes through the area. Strong thunderstorms will be possible across the coastal plains and into the coastal waters with an isolated severe thunderstorm possible. Main threats from any strong or severe storms will be hail and strong wind. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible over the coastal plains on Thursday and in the Victoria Crossroads Friday. Scattered showers and thunderstorms will be possible with the next cold front moving through the area Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-041030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 521 AM CDT Tue Apr 3 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory in effect for the bays and nearshore waters south of Port Aransas through 1 PM. Additional SCAs will be likely for all waters late tonight in wake of the cold front. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to possibly very strong offshore flow will occur behind the cold front Wednesday morning across the coastal waters as a strong cold front pushes through the area. Wind gusts may approach gale force at times. Scattered showers and thunderstorms will be possible with the next cold front moving through the area Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
In the hours before
Special weather statement, Apr 4, 1:19 AM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 119 AM CDT WED APR 4 2018 TXZ240-040700- Duval- 119 AM CDT WED APR 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUVAL COUNTY... At 118 AM CDT, a strong thunderstorm was located near Benavides, moving northeast at 30 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... San Diego, Benavides, San Jose and Rosita. LAT...LON 2753 9853 2773 9855 2789 9824 2748 9823 TIME...MOT...LOC 0618Z 237DEG 26KT 2766 9841 GW
Special weather statement, Apr 4, 2:00 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
200 AM CDT WED APR 4 2018
TXZ239-040800-
Webb-
200 AM CDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY...
At 159 AM CDT, a strong thunderstorm was located over Laredo
International Airport, or near Laredo, moving southeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Laredo, Rio Bravo, Laredo International Airport, Ranchitos Las Lomas,
St Augustine High School South Laredo, Laredo Community College,
Laredo Country Club, United South High School, Texas A&M
International University and Aguilares.
LAT...LON 2736 9951 2741 9949 2745 9950 2749 9948
2750 9950 2750 9953 2755 9952 2756 9951
2757 9951 2767 9921 2738 9905 2729 9935
2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0659Z 326DEG 14KT 2753 9942
GWSpecial weather statement, Apr 4, 2:03 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
203 AM CDT WED APR 4 2018
TXZ240-241-040800-
Jim Wells-Duval-
203 AM CDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUVAL AND
SOUTHWESTERN JIM WELLS COUNTIES...
At 202 AM CDT, a strong thunderstorm was located near Palito Blanco,
or 8 miles south of San Diego, moving east at 15 mph.
Winds in excess of 30 mph and pea to possibly marble size hail are
possible with this storm.
Locations impacted include...
Alice, San Diego, Premont, Ben Bolt, Palito Blanco, Alice Acres and
San Jose.
LAT...LON 2728 9818 2763 9838 2787 9817 2764 9803
2764 9806 2739 9806
TIME...MOT...LOC 0702Z 273DEG 12KT 2763 9825
GWSpecial weather statement, Apr 4, 3:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 321 AM CDT WED APR 4 2018 TXZ239-040845- Webb- 321 AM CDT WED APR 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY... At 320 AM CDT, a strong thunderstorm was located 9 miles south of Mirando City, or 20 miles west of Hebbronville, moving east at 25 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Mirando City and Bruni. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2727 9912 2742 9910 2750 9880 2727 9880 TIME...MOT...LOC 0820Z 278DEG 24KT 2731 9902 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:19 AM CDT | Special Weather Statement | CRP | Duval | 41 min |
| Apr 4, 2:00 AM CDT | Special Weather Statement | CRP | Webb | 60 min |
| Apr 4, 2:03 AM CDT | Special Weather Statement | CRP | Jim Wells | 57 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.